AnonymousJanuary 9, 1997 at 7:37 pmPost count: 93172
I haven’t experienced facial hair growth as a result of medications, but
I do have dark peach fuzz that I’ve basically ignored the last few
years (mainly because the electrolysis and waxing hurt so darned much!)
Just a few weeks ago, I bought one of those “Sugaring Hair Removal Kits”.
I bought it mainly because they said that it’s painless and lasts up to
8 weeks with the hairs growing back usually much more sparse.
The kit’s main component is a very VERY thick sugar solution (think of
pancake syrup, then DOUBLE its consistency). You heat it (in the
microwave for about 20 seconds), then apply a thin layer to the skin,
cover it with a cotton hair-removal strip, and YANK! It’s the same
prinicpal as waxing, but much less messy all the way around!
Well, I tried it on my forearms first…not too bad. It stung, but only
for like a second or so.
Then I tried it on my legs (I ordered this product through a TV
informercial, so I let my legs get furry in anticipation of its arrival.)
On my legs, I found that it REALLY smarts…but again, only for a few
seconds after removing the strip.
Then I tried my face…and of all the places, this was the the one that
hurt the LEAST!. And results are pretty good. I just did this a day or
so ago, so I don’t have any idea what it’s going to look like in a few
It’s really not too expensive…I paid about $30 plus shipping and
handling, and I got enough to probably take the hair off my body once
There are several brands that I’ve seen on the market, so you should be
able to find it out there. If not, I can leave the info here on the
Hair FreeAnonymousJanuary 9, 1997 at 11:01 pmPost count: 93172
I am being phased off Prednisone after surgery and in my desire to look
more “normal” would like to address accrued facial hair. Any tips from
those who have been in a similar situation? My eye doctor suggests that
it will fall out on its own accord; my family doctor is not sure. If it
is not to fall out then presumeably electrolysis would be better than
waxing. Would appreciate any guidance. (Also would appreciate hearing
about experiences and challenges encountered in phasing off Prednisone
Many thanks to those who shared their experiences with me (or through Dianne’s
page) on their own eye struggles following my earlier E-mail. While someone
took me to task for using the term “suffering” I cannot help but be frightened
from facing an attack on something as precious to me as vision. But I did get the
point and do take comfort in knowing that others have come through. I have some
blurry and double vision, and some difficulty in moving my eyes but my surgeon
is somewhat optimistic that this might correct itself over the coming months.
I guess I should feel lucky (but actually I am still anxious). Anyway,
thanks again.AnonymousJanuary 10, 1997 at 10:37 amPost count: 93172
Hi Shy, (is that short for something?)
On the prednisone, slow-slowing-slower is the only way to go. The slower you can decrease, the less severe the side effects. I have had to be on that dreaded drug off and on for the past 20 years for Crohn’s disease. I have even been known to break 5 ml tabs in 2. The tendency is to want to decrease too fast because of the side effects of the drug – edema (water retention), mood swings, restlessness, moon face, insomnia, ravenous appetite, etc. BUT if you decrease too fast you can get in to serious trouble. I’m talking organ damage! Been there. Make sure you consult your doctor, but the method that I have found that works the best for me after years of trial and error is: When you decrease – 5 ml is typical – if you start experiencing the symptoms again that you were placed on the drug for, go back up to the dose you were on (up 5 ml) and stay there another week before you try to decrease again. Only decrease when you are symptom free at a dose and stay there for a week until you try to decrease again. This can be a long process and one of the unexpected benefits can be the virtue patience! Not a bad thing at all.
On the facial hair, I have little experience as I am normally a hairless person. I do notice a darkening of my upper lip area and sometimes have a very fine maverick hair grow out of my shoulder. I put it out and it does not come back until I’m on the dreaded drug again. My guess is that your moustache if that’s what it is, will disappear as mine did after your off the drug. Again, make sure to check with your doc on decreasing, that is just what works for me. Good luck and chinney chin up! ClaudiaAnonymousJanuary 11, 1997 at 12:40 amPost count: 93172
When I was on the prednisone, my doctor told me that the blimpiness was not from “water retention”. I gained about 30 pounds while on the nasty stuff. Was he wrong?
I had no facial hair problems while on it, I had a long beard! Guess that’s different, huh.
BruceAnonymousJanuary 14, 1997 at 11:19 amPost count: 93172
I went to the optometrist before Christmas because my eyes were so dry I could barely see. I had no idea it was related to GD until I told him I had it. He gave me this cream to use for two weeks until they got better and told me to use Hypotears. I don’t have the cream with me but I will send you the name. The daily drops though I use 3 – 4 times a day and they really seem to help. They’re not cheap — about $10 for a .5 oz — I think.
If anyone else reads this I’d like to know what “2-3 years for the eyes to burn themselves out” means also.
Good luck.AnonymousJanuary 22, 1997 at 9:17 amPost count: 93172
just reviewing the messages.
i dont know why or wht the individual wrote in regards to suffering but i do think that 1. we all have diff levels of suffering and tolerance to pain and or anxiety 2. we should be aware that we are individuals with individual needs/ pain/ fears etc…..
was interested in hair removal and am ignorant about your specific situation but 1. could it be individually twized 2. could it be bleached
3. middle eastern women have for ages and pass on from mother to daughter it seems a receipe for a sugar water hair removing solution which i think resembles like taffy which is pulled and manipulated and when a certian pliablility is laid streghted tautly against the desired area to be “cleaned” and the pulled in the opposite direction and vola no hair….if done correctly. yeah it can smart but the hair is removed at root level. Ive seen it done for facial hair and know that for a desire to have no body hair it is used all over.
wish i could have sent this to you alone but i guess a little cross cultural
education(?) never hurts. sorry this reply is so late in comingAnonymousNovember 5, 2000 at 2:53 pmPost count: 93172
You mentioned washing your hair less frequently because of increased dryness. I remembered a tip I heard from a hairdresser once, which at the time applied to a friend of mine but not to me, as I used to have slightly oily hair which I washed thoroughly every day! She advised that you wet the hair carefully and get a little shampoo in the hand and soap only the scalp, using the fingertips to massage the scalp clean, then rinse carefully. You avoid the shampoo method we’re all used to seeing in commercials, of piling all the hair up on the head and soaping the whole mess with lots of shampoo. With her method, you’re just cleaning the scalp and the hair closest to it, so that the natural oils you need on the rest of the hair’s length don’t get stripped out. I have found this is a great method of cleaning my hair without overdrying it. Also, since I’m not piling my long hair up on my head and tangling it, it’s much easier to comb out, and I don’t break/pull out nearly as much of my recently-more-fragile hair.
Hope this helps.AnonymousNovember 23, 2003 at 3:43 pmPost count: 93172
Since my diagnosis of Graves about a month ago, I have noticed that my hair has been dryer and gets tangled more. I thought it was because we have hard water in our house and it can dry out hair. I bought a hot oil treatment to put on my hair just to see if it would help. It did wonders. My hair is soft again and easy to manage. I got a moisturizing formula. It is a weekly treatment and I plan to use it every week from now on. The kind I got is inexpensive so that isn’t a worry.AnonymousNovember 23, 2003 at 4:45 pmPost count: 93172
Good for you! You not only are helping your hair but you are taking time to take care of you. With the hot oil treatment your hair is softer, shinier and it makes you feel prettier. What a simple way to take care of yourself.
Diane B On-Line FacilitatorAnonymousNovember 23, 2003 at 9:41 pmPost count: 93172
Thank you for sharing that tip, I’m going to go shopping tomorrow, find some hot oil and try it out. My hair is beginning to drive me nuts…although today was a “good hair day” for once.
~JoniAnonymousNovember 23, 2003 at 11:16 pmPost count: 93172
Something my hairdresser told me…Olive oil is a great treatment also. Just put olive oil in your hair, leave it for a couple hours or overnight, and wash it out. It works wonders:o)AnonymousNovember 24, 2003 at 3:08 pmPost count: 93172
The whole time, I’ve been using Biosilk hair serum. It’s expensive but you have to see my hair. It’s soo silky, shinny and I get compliments all the time, about how healthy my hair looks. I’m approx. 4 months post RAI, and I have been using this product for approx. 6 months and I have yet to regret it.
- You must be logged in to reply to this topic.